MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 4-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 4-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y415H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent gastrectomy on (b)(6) 2019 and suture was used.During the procedure, the needle separated from suture during tissue passage.The surgery was completed with new suture.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: the actual device was received for evaluation as a detached needle and a suture piece.During the visual inspection of a detached needle, the swage and attachment area were noted to be as expected and no suture remnant was noted into the barrel hole.The suture piece was examined, and present body fluids and the impression of the swage area was not observed due to the ends suture were cut appears to be by the use of a surgical instrument.In handling this or any other suture material, care should be taken to avoid damage from handling.Avoid crushing or crimping damage due to application of surgical instruments such as forceps or needle holders.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: the actual device was received for analysis as a detached needle and a suture piece of product code y415.During the visual inspection of the detached needle, the swage and attachment area were as expect, however no suture remnant at the barrel of the hole were observed.In addition, the suture piece returned for review is the tail of the sample with a length of 43 cm with body fluids and the end cut appears to be by the use of a surgical instrument.When handling this or any other suture material, care should be taken to avoid damage from handling.Avoid crushing or crimping damage due to the application of surgical instruments such as forceps or needle holders.According to the sample condition, we are unable to determine the cause as the suture was not returned complete.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.

Brand Name
MCRYL UD 27IN 4-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8362768
Report Number2210968-2019-79010
Device Sequence Number2105762
Product Code GAN
UDI-Device Identifier10705031059115
UDI-Public10705031059115
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue NumberY415H
Device Lot NumberMJM979
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer03/08/2019
03/25/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date03/20/2019
03/27/2019
Patient Sequence Number1